Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 141, NWS Shreveport, LA

July 3, 2014Angelina County, Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 3, 2014, 6:08 PM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2014, 6:08 PM CDT (23:08 UTC)
Expired
Jul 3, 2014, 7:00 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:58 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 3, 3:58 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT THU JUL 3 2014

.DISCUSSION...
THE COOL FRONT CONTINUES TO EASE INTO THE SOUTHWEST HALF OF THE
CWA AS INDICATED BY THE CU FIELD AND POPCORN SHOWERS AHEAD OF THE
FRONT. DEW POINTS ARE STILL HIGH BEHIND THE CONVECTION...BUT FALLING
AND THERE IS LITTLE IF ANY CONVERGENCE AHEAD OF THE FRONT. THE
BEST FEATURE IS THE DIVERGENCE ALOFT. ALSO...A PRE FRONTAL TROUGH
REALLY A REMNANT MCS...IS FIRING THUNDERSTORMS SOME STRONG NEAR
CONROE. AT ANY RATE...OUR COVERAGE AS BLEAK AS IT IS WILL LINGER
FOR THE DAYLIGHT HOURS WHILE SINKING SOUTHWESTWARD. OUR VAD IS
SHOWING DEEP NORTHERLY FLOW IN PLACE ALREADY. SKIES WILL BECOMING
PARTLY CLOUDY WITH BELOW AVERAGE LOW AND HIGHS FOR THE HOLIDAY
WEEKEND. NOT MUCH EXPECTED FROM THE DEPARTING RAIN AND PERHAPS NOT
AGAIN UNTIL EARLY NEXT WEEK WITH AFTERNOON ISOLATED THUNDER
RETURNING OFF OF THE GULF AS UPPER LEVEL HEIGHTS SLOWLY RISE. /24/

&&

.PREV DISCUSSION... /ISSUED 145 PM CDT THU JUL 3 2014/

DISCUSSION...
THE COOL FRONT IS ABOUT HALF WAY ACROSS THE CWA FROM NEAR MOUNT
PLEASANT TX TO NEAR SHREVEPORT AND EDGING ACROSS I-20 DOWN TO NEAR
MONROE. THE NEW CU FIELD IS A BIT FARTHER SOUTH AHEAD OF THE FRONT
WHICH IS DRIFTING TO THE SOUTH AND SOUTHWEST. SUBSIDENT AIR OVER
NE TX WHICH HAS SPREAD OVER INTO NORTHWEST LA FROM THIS LATE
MORNINGS DECAY. LOWER DEW POINTS WILL EVENTUALLY SPREAD SOUTH OF
I-20 LATER THIS AFTERNOON ON NORTHEASTERLY WINDS.

SO FAR THE ONLY NEW CONVECTION IS ON OUR CORNERS NEAR MINEOLA AND
JENA. MEANWHILE...THE OUTFLOW SOUTH OF OUR TEXAS COUNTIES HAS NEW
DEVELOPMENT WILL CONTINUE TO CUT OFF MOISTURE INTO NORTHEAST AND
DEEP EAST TEXAS TOO...BUT WITH A BIT OF DIVERGENCE ALOFT AND
HEATING WILL KEEP SLIGHT CHANCE WORDING CLOSE TO THE FRONT THROUGH
THE AFTERNOON.

PREV DISCUSSION... /ISSUED 1253 PM CDT THU JUL 3 2014/

AVIATION...
VFR CONDITIONS SHOULD CONTINUE THROUGH THE 18Z TAF PERIOD. A WEAK
SFC FRONT CONTINUES TO MIX S ACROSS E TX/N LA EARLY THIS
AFTERNOON...AND EXTENDS FROM NEAR A INJ...TO CRS...TO JUST S OF
TYR/GGG AND INTO N LA JUST S OF THE I-20 CORRIDOR S OF SHV AND
MLU. HAVE STARTED TO SEE A SCT CU FIELD DEVELOP JUST S OF THIS
BNDRY...WITH SFC HEATING/RESULTANT INSTABILITY ALLOWING FOR THE
POTENTIAL FOR ISOLATED CONVECTION TO DEVELOP THIS AFTERNOON MAINLY
OVER DEEP E TX/SRN SECTIONS OF NCNTRL LA. AN OUTFLOW BNDRY FROM
EARLIER CONVECTION OVER NE TX HAS SCOURED THE AIR MASS OVER DEEP E
TX AND HAS PULLED UP STATIONARY OVER CNTRL AND SE TX...THUS
FOCUSING MORE SCT CONVECTION OVER THESE AREAS. GIVEN WHAT HAS
HAPPENED...AND THE LIMITED FORCING ALONG THE SFC FRONT...WILL
KEEP ANY MENTION OF CONVECTION OUT OF THE LFK TERMINAL FOR THE
PERIOD...BUT MAY HAVE TO AMEND SHOULD CONVECTION THREATEN THIS
AREA. FARTHER N...WILL SEE CONVECTIVE DEBRIS IN THE FORM OF
AC/CIRRUS AFFECT MUCH OF THE REGION THIS AFTERNOON AS CONVECTION
NEAR/JUST S OF THE RED RIVER IN N TX PERSISTS. THIS DEBRIS SHOULD
THIN THIS EVENING...ALTHOUGH THE CIRRUS SHOULD PERSIST THROUGH THE
END OF THE TAF PERIOD. THE SFC FRONT IS EXPECTED TO PULL UP
STATIONARY TONIGHT OVER SE TX/SRN LA...WHICH MAY RESULT IN AT
LEAST ISOLATED CONVECTION PERSISTING OVERNIGHT OVER THESE
AREAS...S OF LFK. ENE WINDS 5-10KTS THIS AFTERNOON WILL DIMINISH
BELOW 5KTS AFTER 00Z. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  90  66  92  69 /  10  10  10  10  10
MLU  63  87  63  90  65 /  10  10  10  10  10
DEQ  60  88  62  90  65 /  10  10  10  10  10
TXK  64  88  64  90  68 /  10  10  10  10  10
ELD  61  87  60  90  63 /  10  10  10  10  10
TYR  67  90  68  92  71 /  20  10  10  10  10
GGG  66  90  66  92  69 /  10  10  10  10  10
LFK  70  90  68  93  69 /  20  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, Jul 3, 1:15 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT THU JUL 3 2014

ARZ059-070-071-LAZ001>003-010>014-017>022-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-041815-
LITTLE RIVER-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
115 PM CDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARKANSAS...FOR SOME OF NORTHWEST AND MUCH NORTH CENTRAL
LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR EXTREME
SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ALONG AND AHEAD OF A WEAK COOL FRONT OVER PARTS OF THE FOUR STATE
AREA TODAY. THE FRONT STRETCHES FROM IDABEL OKLAHOMA...TO MOUNT
PLEASANT TEXAS...TO MINDEN LOUISIANA...TO MONROE AND IS DRIFTING
TO THE SOUTH AND SOUTHWEST. ANY ISOLATED THUNDERSTORMS MAY PRODUCE
BRIEF HEAVY RAINFALL...LIGHTNING AND GUSTY WINDS. NO ORGANIZED HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ANY CHANCE FOR ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS PARTS
OF DEEP EAST TEXAS THROUGH FRIDAY AND THEN REALLY DIMINISH FOR THE
BALANCE OF THE HOLIDAY WEEKEND. ISOLATED AND MAINLY AFTERNOON
THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

ARZ050-051-060-061-072-073-LAZ004>006-041815-
SEVIER-HOWARD-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-CLAIBORNE-
LINCOLN-UNION LA-
115 PM CDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL ARKANSAS AND
FAR NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE HOLIDAY WEEKEND LOOKS VERY NICE AND DRY. ISOLATED AND MAINLY
AFTERNOON THUNDERSTORMS LOOK TO RETURN FOR NEXT WORK WEEK.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

24

In the hours before

Special weather statement, Jul 3, 5:12 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT THU JUL 3 2014

LAZ018-032300-
NATCHITOCHES-
512 PM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISH...

IN NORTHWEST LOUISIANA...
     NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     CHOPIN AND GORUM...

AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COLFAX...MOVING
SOUTHEAST AT 5 MPH ALONG AND NEAR INTERSTATE 49 IN SOUTHERN
NATCHITOCHES PARISH. THIS STORM WILL AFFECT MILE MARKERS 111 NORTH
THROUGH MILE MARKER 116 INCLUDING CHOPIN. ANOTHER STRONG THUNDERSTORM
WAS LOCATED NEAR GORUM ALSO MOVING SOUTHEAST.

VERY HEAVY DOWNPOURS OF RAINFALL REDUCING VISIBILITIES...DEADLY
LIGHTNING...DIME SIZE HAIL...AND WINDS AROUND 40-45 MPH ARE EXPECTED
WITH THIS STORM ALONG INTERSTATE 49.

06
Special weather statement, Jul 3, 5:25 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
525 PM CDT THU JUL 3 2014

TXZ152-032315-
NACOGDOCHES-
525 PM CDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTY...

IN EASTERN TEXAS...
     NACOGDOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     DOUGLASS...

AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM TO THE EAST OF DOUGLASS ALONG
STATE HIGHWAY 21...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL
AFFECT AREAS ALONG AND TO THE SOUTHWEST OF STATE HIGHWAY 21 AND
TO THE NORTHWEST OF STATE HIGHWAY 7.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM
ALONG WITH LOCALLY HEAVY DOWNPOURS AND DEADLY LIGHTNING.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:54 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Red River51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.